Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 317, NWS Fort Worth, TX

July 3, 2007Anderson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 3, 2007, 6:41 PM CDT for Anderson County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2007, 6:41 PM CDT (23:41 UTC)
Expired
Jul 3, 2007, 7:45 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Anderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:28 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jul 3, 2:28 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
228 PM CDT TUE JUL 3 2007

.DISCUSSION...
228 PM
NO MAJOR CHANGES TO THIS PACKAGE...WIDESPREAD PRECIPITATION
REMAINS IN THE FORECAST. EARLY MORNING PRECIPITATION HAS NOT BEEN
QUITE AS WIDESPREAD AS WE THOUGHT...SO DROPPED OVERNIGHT PCPN TO
CHANCE FROM LIKELY EVERYWHERE EARLY THURSDAY MORNING AND EARLY
FRIDAY MORNING.

OF INTEREST FOR THE OUTLOOK PERIODS...THE 12Z GFS MODEL RUN
CHANGES ITS TUNE ON THE UPPER LOW TRACK. INSTEAD OF SENDING IT
INTO NORTHERN MEXICO AND THEN WEST...IT MOVES THE LOW INTO THE
BIG BEND...THEN INTO THE PERMIAN BASIN...AND THEN UP TO THE RED
RIVER BY MONDAY AFTERNOON. THIS IS A MAJOR CHANGE...AND UNTIL I
SEE ANOTHER MODEL RUN OR TWO OF CONTINUITY I AM NOT GOING TO
ENDORSE THIS SOLUTION. SHOULD IT OCCUR...RAIN CHANCES WILL
INCREASE NEXT WEEK. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  83  75  90  74 /  60  60  50  60  40
WACO, TX              72  83  74  89  73 /  80  70  60  60  40
PARIS, TX             73  82  72  88  70 /  70  60  40  60  40
DENTON, TX            73  84  72  89  71 /  50  60  40  60  40
MCKINNEY, TX          72  82  71  89  71 /  60  60  40  60  40
DALLAS, TX            75  85  75  90  74 /  70  60  50  60  40
TERRELL, TX           73  82  73  89  73 /  70  60  50  60  40
CORSICANA, TX         74  82  73  89  73 /  80  70  60  60  40
TEMPLE, TX            72  81  73  88  73 /  90  70  60  60  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

26/84
Hazardous weather outlook, Jul 3, 3:58 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
358 AM CDT TUE JUL 3 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
358 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS. MORE
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...PRODUCING VERY HEAVY
RAINFALL AND CLOUD TO GROUND LIGHTNING. ANY ADDITIONAL HEAVY
RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. THE STRONGEST
STORMS MAY ALSO PRODUCE GUSTY WINDS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...
THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
DAILY THROUGH MONDAY. HOWEVER...THE GREATEST CHANCES WILL BE
WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN
POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.

SCHULTZ

In the hours before

Local storm report, Jul 3, 2:58 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
258 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      4 W LOMETA              31.22N  98.46W
07/03/2007                   LAMPASAS           TX   LAW ENFORCEMENT

            CR 2600 AT CR 2200, SCHOOL CREEK CROSSING AT CR 2200 AND
            BARKLEY AT CR 2080 ALL CLOSED DUE TO WATER OVER THE ROAD
Local storm report, Jul 3, 2:58 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
258 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      4 E LOMETA              31.22N  98.46W
07/03/2007                   LAMPASAS           TX   LAW ENFORCEMENT

            CR 2600 AT CR 2200, SCHOOL CREEK CROSSING AT CR 2200 AND
            BARKLEY AT CR 2080 ALL CLOSED DUE TO WATER OVER THE ROAD
Local storm report, Jul 3, 5:33 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
533 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     FLASH FLOOD      WACO                    31.57N  97.18W
07/03/2007                   MCLENNAN           TX   EMERGENCY MNGR

            STREET FLOODING IN WACO AND ON I-35 FRONTAGE ROADS
Local storm report, Jul 3, 5:53 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      NORTH RICHLAND HILLS    32.86N  97.22W
07/03/2007                   TARRANT            TX   BROADCAST MEDIA

            INTERSTATE 820 NEAR RUFE SNOW -- WATER FLOWING OVER
            ROAD. TRAFFIC HALTED IN ONE DIRECTION.
Local storm report, Jul 3, 6:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      WATAUGA                 32.87N  97.25W
07/03/2007                   TARRANT            TX   BROADCAST MEDIA

            NUMEROUS ROADS UNDER RUSHING WATER. VIA LIVE MEDIA.
Local storm report, Jul 3, 6:05 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      HALTOM CITY             32.82N  97.27W
07/03/2007                   TARRANT            TX   BROADCAST MEDIA

            NUMEROUS ROADS UNDER RUSHING WATER. MAJOR FLOODING. VIA
            TELEVISION -- MEDIA

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:26 AM CDTFlash Flood WarningFWDHunt, Rains3 hr
Jul 3, 7:33 AM CDTFlash Flood WarningFWDVan Zandt3 hr
Jul 3, 9:09 AM CDTFlash Flood WarningFWDDallas3 hr
Jul 3, 10:28 AM CDTFlash Flood WarningFWDHunt3 hr
Jul 3, 11:17 AM CDTFlash Flood WarningFWDComanche3 hr
Jul 3, 11:57 AM CDTSpecial Weather StatementFWDNavarro33 min
Jul 3, 12:36 PM CDTFlash Flood WarningFWDCooke3 hr
Jul 3, 12:46 PM CDTFlash Flood WarningFWDMills3 hr
Jul 3, 1:35 PM CDTSpecial Weather StatementFWDFreestone25 min
Jul 3, 1:44 PM CDTFlash Flood WarningFWDLampasas3 hr
Jul 3, 1:54 PM CDTFlash Flood WarningFWDFreestone3 hr
Jul 3, 2:06 PM CDTFlash Flood WarningFWDHenderson3 hr
Jul 3, 2:11 PM CDTFlash Flood WarningFWDComanche3 hr
Jul 3, 2:23 PM CDTFlash Flood WarningFWDVan Zandt3 hr
Jul 3, 2:31 PM CDTFlash Flood WarningFWDHamilton3 hr
Jul 3, 2:57 PM CDTFlash Flood WarningFWDBosque3 hr
Jul 3, 3:29 PM CDTFlash Flood WarningFWDFalls, Limestone3 hr
Jul 3, 3:34 PM CDTFlash Flood WarningFWDBell3 hr
Jul 3, 3:42 PM CDTFlash Flood WarningFWDJohnson, Tarrant3 hr
Jul 3, 3:42 PM CDTFlash Flood WarningFWDDallas, Johnson, Tarrant3 hr
Jul 3, 4:15 PM CDTFlash Flood WarningFWDHopkins3 hr
Jul 3, 4:31 PM CDTFlash Flood WarningFWDHunt3 hr
Jul 3, 4:36 PM CDTFlash Flood WarningFWDMcLennan3 hr
Jul 3, 4:52 PM CDTFlash Flood WarningFWDAnderson113 min
Jul 3, 5:20 PM CDTFlash Flood WarningFWDDenton3 hr
Jul 3, 5:40 PM CDTFlash Flood WarningFWDHill3 hr
Jul 3, 5:57 PM CDTFlash Flood WarningFWDBosque3 hr
Jul 3, 6:13 PM CDTFlash Flood WarningFWDHenderson3 hr
Jul 3, 6:17 PM CDTFlash Flood WarningFWDFalls, Limestone2 hr
Jul 3, 6:39 PM CDTFlash Flood WarningFWDTarrant2 hr
Jul 3, 6:41 PM CDTFlash Flood WarningFWDVan Zandt3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.